MAUDE Adverse Event Report: ANGIODYNAMICS NANOKNIFE; LOW ENERGY DIRECT CURRENT THERMAL ABLATION SYSTEM

ANGIODYNAMICS NANOKNIFE; LOW ENERGY DIRECT CURRENT THERMAL ABLATION SYSTEM
Model Number 20300101
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code Fistula (1862)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
During the middle of an ire case, the nanoknife generator showed a high current and automatically turned off.During the patient's follow up appouintment a few weeks post procedure, it was reported the patient had a rectal fistula and there could be some thermal damagethought to be caused by the nanoknife unit issues.Ultimately, the patient required surgery to treat the 3mm fistula, located near rectum-treatment area mid-prostate.The patient was reported as currently stable and recovering.
 
Additional Manufacturer Narrative
The unit was returned on 02-july-2024 to alpha source service center for evaluation.The reported complaint description is not confirmed.Performed operational verification including patient simulator and a waveform generator were used to test and synchronized both to the device, multiple times.Both tests were able to pick up signals fine with the device and the unit met all acceptance criteria.In addition, the coin battery was replaced due to not being replaced within the last 12 months.The root cause for the generator fault, high current, generator shuts down and patient, vessel perforation was unable to be determined because the unit functioned as intended and the errors could not be duplicated.A review of the device history records (service order history) was performed for the reported serial number (b)(6) for any deviations related to the reported failure mode of the complaint.The review confirmed that the unit met all material, assembly, and performance specification prior to distribution, i.E.No ncr associated with reported failure mode.Labeling review: the user manual (nanoknife user manual, 160-105261-21), which is supplied to the user with this unit states:), which is supplied to the end user with this unit, states "warnings: do not use a device with damaged insulation.Do not attach anything to the device unless it is supplied by angiodynamics and indicated for use with this device.Attachments may damage the insulation and contribute to patient injury.Adverse effects that may be associated with the use of the nanoknife system include, but are not limited to: arrhythmia, atrial, fibrillation or flutter, bigeminy, bradycardia, heart block or atrioventricular block, paroxysmal supraventricular tachycardia, tachycardia, reflex tachycardia, ventricular tachycardia, ventricular fibrillation, fistula formation, damage to critical anatomical structure (nerve, vessel, duct), hematoma, hemorrhage, hemothorax, infection, muscle contraction pneumothorax , reflex hypertension, unintended mechanical perforation, vagal stimulation, asystole and venous thrombosis.Electrodes that are not parallel to each other may result in an incomplete ablation.Inappropriately positioned electrodes or metal implants in the field may distort the desired ablation field.Avoid unnecessarily high voltage or excessive number of pulses.Avoid short-circuiting the electrodes when delivering pulses.Electrode to electrode contact or electrode to electrode spacing less than 5 mm (millimeters) may result in short circuiting during energy delivery resulting in incomplete ablation.Adverse effects that may be associated with the use of the nanoknife system include, but are not limited to the following: arrhythmia, pneumothorax, muscle contraction, hemorrhage, unintended mechanical perforation, infection, bradycardia, vagal stimulation, asystole, damage to critical anatomical structure (nerve, vessel, and/or duct)." (unit shuts down) "the operating system will automatically begin its start-up process and self-checks.It will run through the following self-checks before the user is able to begin the procedure process: initializing device, checking connections, checking status, checking memory, device setup, testing charge, test delivery", "a screen will display each check's progress until the generator completes the start-up self-test and all checks pass successfully", "if one of the generator's self-tests fails, an error message will be displayed.Figure 4.2.3 is an example of an error message.The user must then click ok, which will shut down the generator, so that it can be restarted.If all self-tests are successful, the information screen (see figure 5.1.1) then appears next on the lcd display".{generator fault} the operating system will automatically begin its start-up process and self-checks.It will run through the following self-checks before the user is able to begin the procedure process: initializing device, checking connections, checking status, checking memory, device setup, testing charge, test delivery", "a screen will display each check's progress until the generator completes the start-up self-test and all checks pass successfully".{high current) high current conditions may result in ineffective ablation or excessive energy delivered.Refer to section 8.7.11 for more information on high current conditions a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4) corrections to match gudid: d1 brand name d2a common device name d4: udi g4: 510k premarket submission number.
 
Additional Manufacturer Narrative
Reference (b)(4).

Brand Name
NANOKNIFE
Common Device Name
LOW ENERGY DIRECT CURRENT THERMAL ABLATION SYSTEM
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key19423453
Report Number1319211-2024-00050
Device Sequence Number18150152
Product Code OAB
UDI-Device IdentifierH787203001010
UDI-PublicH787203001010
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150089
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20300101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer07/29/2024
Not provided
Initial Report FDA Received Date05/30/2024
Supplement Report FDA Received Date07/31/2024
01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale